New Jersey, 2015

Drought in New Jersey, September 23 to 30, 2015

September 23 to 30, 2015 · NWS PHI · 9 events in 9 counties and zones

After a wet start to the meteorological summer in June, the weather became progressively drier as the summer progressed into September, especially in the northeast part of the state. The United States Drought Monitor reached moderate levels in that part of the state.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

After a wet start to the meteorological summer in June, the weather became progressively drier as the summer progressed into September, especially in the northeast part of the state. The United States Drought Monitor reached moderate levels in that part of the state. The New Jersey Department of Environmental Protection issued a drought watch on the 23rd for the northeast part of the state and this included all or parts of Morris, Hunterdon, Somerset, Middlesex, Monmouth, Mercer and Ocean Counties.

The department urged residents in the affected areas to voluntarily conserve water and for the rest of the state to practice wise water use due to continued dry weather and above-average temperatures. The drought watch was prompted by continued rainfall deficits that have decreased reservoir, ground water and streamflow levels in the area. Signs of stress in water supply indicators started to occur. The department asked residents to use water more carefully and deliberately, especially when it comes to lawn watering and other non-essential uses. Some suggested water conservation tips included: to not over-water lawns and landscaping; use a hose with a hand-held nozzle to water flowers and shrubs; avoid watering lawns and plants during the heat of the day; use a broom to sweep the sidewalk, rather than a hose; fix leaky faucets and pipes; turn off the faucet while brushing teeth and shaving and run washing machines and dishwashers only when fully loaded.

Drinking water supply indicators were showing signs of stress from the dry weather and high water demands, including stream flows and ground water levels, as well as declining reservoir storage in the New Jersey Water Supply Authority’s Spruce Run and Manasquan Reservoirs in Hunterdon and Monmouth Counties, respectively. A side effect of the dry weather was an expected smaller (in size) pumpkin crop. Farmers have had to endure increased costs of water and electricity to irrigate their crops.

While rainfall amounts in September were closer to normal, monthly precipitation totals in the watch area were all less than normal. This still represented an improvement over July and August when some counties averaged only half their normal rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 23, 8:30 AM EST, 2 hours 30 minutes earlier.

Area forecast discussion, Sep 23, 8:30 AM EST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
930 AM EDT WED SEP 23 2015

.SYNOPSIS...
A STRONG HIGH PRESSURE SYSTEM FROM CANADA WILL BUILD SOUTHWARD
ACROSS THE NORTHEASTERN UNITED STATES THROUGH THE WEEKEND. LOW
PRESSURE LOCATED OFF OF THE NORTH CAROLINA COAST WILL GRADUALLY
PUSH NORTHWARD THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
BROAD UPPER LEVEL RIDGE WILL SLIDE FURTHER EAST, CLOSER TO THE
REGION. THUS, DESPITE THE CONTINUED NORTHERLY AND NORTHEASTERLY LOW
LEVEL FLOW, SHOULD SEE A MODEST WARMING TREND TODAY, DID DROP THE
TEMPERATURES BY ABOUT 1-2 DEGREES TODAY BASED ON 925 MB
TEMPERATURES THE LATEST LAV GUIDANCE. STILL MID TO UPPER 70'S FOR
MOST.

DRY CONDITIONS CONTINUE ACROSS THE REGION, BUT DO NOT ANTICIPATE
ELEVATED FIRE WEATHER CONCERNS AS MINIMUM RELATIVE HUMIDITY VALUES
SHOULD ONLY BE AS LOW AS 35 PERCENT. IN ADDITION, WIND GUSTS THIS
AFTERNOON SHOULD GENERALLY STAY AROUND 15 MPH, EXCEPT AT THE
COAST, WHERE RELATIVE HUMIDITY VALUES SHOULD BE A BIT HIGHER.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
SURFACE HIGH CURRENTLY OVER CENTRAL CANADA WILL BEGIN TO
PROPAGATE SOUTHEAST TOWARDS OUR REGION. WITH CLEAR SKIES AND LOW
DEW POINT DEPRESSIONS, ONE CONCERN TONIGHT IS THE POTENTIAL FOR
FOG DEVELOPMENT. AT THIS POINT HAVE LEFT OUT MENTION OF FOG IN THE
FORECAST AS WINDS ALONG THE COASTAL PLAINS SHOULD STAY HIGH ENOUGH
TO INHIBIT FOG DEVELOPMENT. FURTHER INLAND, WHERE WINDS WILL BE
LIGHTER, THE DIRECTION SHOULD BE MORE NORTHERLY THAN
NORTHEASTERLY, LEADING TO A SLIGHT DOWNSLOPE COMPONENT, WHICH
SHOULD ALSO LIMIT FOG DEVELOPMENT.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
THE EXTENDED PORTION OF THE FORECAST WAS MODIFIED AT ABOUT 750 AM
TO ADD MENTION OF SHOWERS IN THE WORDS, BOTH LEGACY AND PT/CLICK
WHICH MATCHES OUR BRIEFING PACKAGES.

FWIW... THE GEFS PARA AND GEFS ARE EDGING EVER SO SLIGHTLY NORTH
WITH A -3 SD EASTERLY INFLOW OVER THE INVERTED TROUGH EVENTUALLY
NOSING INTO DE BY SUNDAY. WPC D4-5 QPF HAS AT LEAST .10 IN PHI.

WE KNOW THE EC IS DRY, THE GEFS LEADING THE WAY NORTHWARD AND THE
00Z/23 UK ACTUALLY SHOWING SPRINKLES INTO PHL BY FRI NIGHT.
NOTICING 06Z OP RUNS OF NAM AND GFS SPEWING MINOR AMTS INTO
DELMARVA BY SAT.

WE'LL TRY TO MAKE COHERENT SENSE OF OF THE DIVERSE MODEL OPINIONS
FOR THIS WEEKEND. TO ME IT LOOKS LIKE A SOAKER COMING UP FOR
COASTAL AND SOUTHERN DE THIS WEEKEND AND HOW FAR NORTHWEST THIS
SPREADS IS STILL HIGHLY UNCERTAIN.

PREVIOUS 330 AM DISCUSSION BELOW.  FOR THE MOST PART THIS PERIOD
CONTINUES TO BE DOMINATED BY HIGH PRESSURE. HOWEVER, A LOW
PRESSURE SYSTEM TO OUR SOUTH WILL GRADUALLY PUSH NORTHWARD,
REMAINING OFFSHORE, AND THEN MOVES OFF TO THE NORTHEAST EARLY NEXT
WEEK.

STRONG CANADIAN HIGH PRESSURE WILL MAKE ITS WAY DOWN FROM CENTRAL
CANADA, REMAINING CENTERED TO OUR NORTH, AND SLIDING EASTWARD
THROUGH THIS WEEKEND. THIS HIGH WILL KEEP US DRY FOR THURSDAY AND
WE SHOULD SEE A GOOD DEAL OF SUN ACROSS THE FORECAST AREA. CLOUDS
WILL START TO CREEP IN FROM THE SOUTH AND BY LATE AFTERNOON/EARLY
AFTERNOON, OUR SOUTHERN AREAS MAY BE PRETTY CLOUDED OVER.
TEMPERATURES SHOULD BE ON THE WARM SIDE WITH HIGHS REACHING INTO
THE 70S TO LOWER 80S. WITH THE HIGH BUILDING IN, WE WILL HAVE A
PERIOD OF A MORE RELAXED GRADIENT AND THEREFORE WE DO NOT
ANTICIPATE THAT THURSDAY WILL BE AS WINDY AS COMPARED TO THE REST
OF THE WEEK.

THE LOW PRESSURE SYSTEM OFF THE NORTH/SOUTH CAROLINA COAST
RETROGRADES SLIGHTLY OVER THE NEXT SEVERAL DAYS. AS THIS LOW
STARTS TO PUSH NORTHWARD, WE WILL SEE INCREASING CLOUDS ACROSS OUR
AREA AND SOME LIGHT SHOWERS MAKING THEIR WAY INTO THE DELMARVA AND
SOUTHERN NEW JERSEY.

THERE CONTINUES TO BE CONSIDERABLE DIFFERENCE IN THE MODEL GUIDANCE.
THE LATEST RUN OF THE GFS CONTINUES TO PUSH THE LOW CLOSER TO THE
COAST AND IN TURN BRINGS MORE RAIN AND GUSTIER WINDS INTO THE MIDDLE
ATLANTIC STATES. THE ECMWF KEEPS THE LOW MORE SUPPRESSED AND THAT
KEEPS US DRIER. THE CANADIAN TAKES THE LOW RIGHT INTO THE
SOUTHEASTERN UNITED STATES, AGAIN KEEPING US DRY.

WITH SUCH SPREAD IN THE MODELS, WE HAVE LOWER CONFIDENCE IN THIS
FORECAST AND WE HAVE GONE MORE MIDDLE OF THE ROAD, KEEPING THE
BETTER CHANCES FOR PRECIPITATION ACROSS THE SOUTHERN HALF OF THE
FORECAST AREA. WITH THE EXCEPTION OF THURSDAY, THERE LOOKS TO BE A
SLIGHT CHANCE/CHANCE OF RAIN ACROSS OUR FORECAST AREA, WITH THE BEST
CHANCE TO THE SOUTH AND EAST OF THE I-95 CORRIDOR.

THE ONE THING THAT SEEMS CERTAIN IS WE WILL START TO SEE NORTHEASTERLY
WINDS INCREASE AGAIN ON FRIDAY, ESPECIALLY ALONG THE COASTAL
AREAS, AS THE HIGH BUILDS SOUTH AND THE LOW PUSHES NORTH. DUE TO
THE MORE NORTHWARD TRACK OF THE LOW ON THE GFS, THOSE MODEL WINDS
ARE QUITE A BIT HIGHER THAN THAT OF OTHER MODELS. WENT MORE WITH
WPC WINDS FOR THE EXTENDED AS IT REPRESENTS A GOOD BLEND OF THE
AVAILABLE MODEL DATA.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY, AND SURROUNDING AREAS.

VFR CONDITIONS SHOULD CONTINUE THROUGH THE TAF PERIOD. ONCE THE
STRATUS MOVES OFF SHORE NEAR SUNRISE, ONLY FEW CIRRUS CLOUDS ARE
EXPECTED THROUGH THE REMAINDER OF THE TAF PERIOD. WINDS SHOULD
GENERALLY REMAIN OUT OF THE NORTH OR NORTHEAST TODAY AND TONIGHT.
THROUGH THE DAY, COULD SEE WINDS ABOVE 10KT, ESPECIALLY AT ACY WHERE
A FEW GUSTS TO 20 KT ARE POSSIBLE.

THERE IS A VERY SMALL CHANCE THAT MVFR VISIBILITIES IN BR COULD
DEVELOP TONIGHT AT KABE, KRDG, KMIV, AND KACY. HOWEVER, HAVE LEFT IT
OUT OF THE TAFS FOR NOW. AT KACY AND KMIV, EXPECT WINDS TO STAY NEAR
10KT, KEEPING THE BOUNDARY LAYER MIXED ENOUGH TO PRECLUDE FOG
DEVELOPMENT. AT KABE AND KRDG, EXPECT THE WINDS OVERNIGHT TO BE MORE
NORTHERLY, INDICATING A SLIGHT DOWNSLOPE COMPONENT WHICH COULD BE
ENOUGH TO PRECLUDE FOG DEVELOPMENT.

OUTLOOK...

THURSDAY...VFR CONDITIONS EXPECTED. NORTHEAST WINDS AROUND 5 TO 10
KNOTS, 10 TO 15 KNOTS SOUTH AND EAST OF KPHL. WIND GUSTS AROUND 15
TO 20 KNOTS, MAINLY KPHL AND SOUTH AND EAST.

FRIDAY THROUGH SUNDAY...MAINLY VFR CONDITIONS EXPECTED. MVFR
CONDITIONS POSSIBLE IN SHOWERS FROM KPHL, SOUTH AND EAST AS A LOW
OFF THE CAROLINA COAST PUSHES NORTHWARD. NORTHEAST WINDS AROUND
10 TO 15 KNOTS WITH WIND GUSTS AROUND 15 TO 25 KNOTS. WIND GUSTS
ON SATURDAY MAY NEAR 30 KNOTS, MAINLY AT KACY AND POSSIBLY KMIV.

&&

.MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE ON THE ATLANTIC OCEAN
WATERS TODAY THANKS TO WAVE HEIGHTS BETWEEN 5 AND 7 FT AND WIND
GUSTS NEAR OR ABOVE 25 KT. BY THIS EVENING, WINDS AND SEAS ON THE
ATLANTIC WATERS ADJACENT TO NORTHERN NEW JERSEY MAY DROP BELOW SMALL
CRAFT ADVISORY THRESHOLDS THROUGH THE OVERNIGHT HOURS.

ON THE LOWER DELAWARE BAY, GUSTS UP TO 25 KT ARE POSSIBLE THROUGH
THE DAY. SOME UNCERTAINTY IS PRESENT WITH HOW LONG WIND GUSTS
AROUND 25 KNOTS LAST. MODEL GUIDANCE HAS GENERALLY BE 1-3 KNOTS TO
LOW WITH THE TRANSFER OF HIGHER WINDS TO THE SURFACE. SO WITH THAT
MIND THE SCA ON THE LOWER BAY WAS EXTENDED TILL 22Z.

ON THE UPPER DELAWARE BAY, A FEW GUSTS NEAR OR ABOVE 20 KT ARE
POSSIBLE, THROUGH THE DAY TODAY, BUT SHOULD STAY BELOW SMALL
CRAFT ADVISORY THRESHOLDS.

OUTLOOK...

THURSDAY THROUGH SUNDAY...SEAS WILL REMAIN ELEVATED THROUGH THE
WEEK, ABOVE 5 FEET, AND A SMALL CRAFT ADVISORY LOOKS LIKE IT WILL BE
NEEDED THROUGH MUCH OF THE PERIOD. SEAS AROUND 10 TO 12 FEET LOOK
POSSIBLE THROUGH THE WEEKEND.

NORTHEASTERLY WINDS WILL CONTINUE THROUGH THE WEEKEND. WINDS WILL
GENERALLY BE AROUND 10 TO 15 KNOTS WITH HIGHER GUSTS UP TO 30 KNOTS
POSSIBLE, MAINLY DURING THE DAYTIME HOURS WHEN BETTER MIXING OCCURS.
WINDS ACROSS THE NORTHERN WATERS WILL BE SLIGHTLY LESS THAN THOSE TO
THE SOUTH AS THE GRADIENT WILL BE A BIT WEAKER AS YOU HEAD NORTH.
THERE IS CHANCE THAT SOME GALE FORCE GUSTS MAY OCCUR OVER THE
WEEKEND, MAINLY ACROSS THE SOUTHERN WATERS.

&&

.TIDES/COASTAL FLOODING...
IN ALL LIKELIHOOD LATER TODAY, WE WILL BEGIN SOCIAL MEDIA (HWO/AFD)
ANNOUNCEMENT OF EXPECTED WIDESPREAD COASTAL FLOODING FOR ATLANTIC
FACING DELAWARE SHORES, ESPECIALLY SATURDAY AND SUNDAY EVENING
HIGH TIDE CYCLES BUT ALSO POTENTIALLY MULTIPLE MORNING AND EVENING
HIGH TIDE CYCLES BEGINNING FRIDAY EVENING AND LASTING INTO MONDAY
MORNING. THIS FLOODING SHOULD ALSO OCCUR ON THE DE SIDE OF DE BAY.
THERE IS POTENTIAL FOR A MODERATE FLOOD EPISODE ALONG THE DE
COAST BUT FAR TOO EARLY TO BE CATEGORICALLY CONFIDENT OF ITS
OCCURRENCE.

TIDAL DE RIVER AND NJ COASTAL FLOODING DISCUSSION WILL BE
MAINTAINED AS IS THIS MORNING WITH RECONSIDERATION THIS AFTERNOON.

A PERSISTENT ONSHORE FLOW WILL CONTINUE TO ENHANCE THE POTENTIAL FOR
SOME MINOR COASTAL FLOODING ALONG THE OCEANFRONT OF NEW JERSEY AND
DELAWARE. TIDES ARE RUNNING ABOUT A FOOT HIGHER THAN NORMAL AND WITH
THE EASTERLY PUSH, THEY MAY APPROACH COASTAL FLOOD HEIGHTS.

WITH THE FULL MOON ON SUNDAY, WE WILL CONTINUE TO SEE HIGHER THAN
NORMAL HIGH TIDES. WITH THE EASTERLY FLOW EXPECTED TO CONTINUE
THROUGH THE WEEKEND, WE WILL SEE INCREASED CHANCES FOR TIDAL
FLOODING TO OCCUR. WHILE THE CHANCES LOOK BETTER FOR MINOR TIDAL
FLOODING TO OCCUR ALONG THE OCEANFRONT AND DELAWARE BAY, THERE IS
A SMALLER CHANCE THAT TIDAL FLOODING MAY BE AN ISSUE ALONG THE
TIDAL PORTION OF THE DELAWARE RIVER.

THE FRIDAY THROUGH SUNDAY EVENING HIGH TIDES LOOK TO BE THE MOST
VULNERABLE WITH THE FOCUS ESPECIALLY BETWEEN SATURDAY EVENING AND
SUNDAY EVENING HIGH TIDE CYCLES.

&&

.RIP CURRENTS...
A HIGH RISK FOR THE DEVELOPMENT OF DANGEROUS RIP CURRENTS EXISTS
ALONG THE ENTIRE NEW JERSEY SHORE AND THE DELAWARE BEACHES THROUGH
AT LEAST THIS EVENING.

THE NORTHEAST WIND WILL CONTINUE. WAVE HEIGHTS ARE FORECAST TO
REMAIN IN THE 4 TO 7 FOOT RANGE.

BASED ON THE EXPECTATION THAT THE FLOW WILL REMAIN PRIMARILY FROM
THE NORTHEAST INTO THE WEEKEND, WE WILL LIKELY SEE A PROLONGED
PERIOD WITH A MODERATE OR HIGH RISK FOR THE FORMATION OF DANGEROUS
RIP CURRENTS ALONG OUR COAST. THE RISK COULD EVEN EXTEND INTO MONDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR NJZ014-
     024>026.
DE...HIGH RIP CURRENT RISK UNTIL 8 PM EDT THIS EVENING FOR DEZ004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ451>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ431-
     450.

&&

SYNOPSIS...MEOLA
NEAR TERM...GAINES/JOHNSON
SHORT TERM...JOHNSON
LONG TERM...DRAG/MEOLA
AVIATION...JOHNSON/MEOLA
MARINE...DRAG/GAINES/JOHNSON/MEOLA
TIDES/COASTAL FLOODING...
RIP CURRENTS...
Hazardous weather outlook, Sep 23, 3:00 AM EST, 8 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 AM EDT WED SEP 23 2015

DEZ001-002-MDZ008-012-015-019-020-NJZ001-007>010-012-015>019-021-
PAZ054-055-060>062-070-071-101>106-240800-
NEW CASTLE-KENT-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-
WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-CUMBERLAND-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
400 AM EDT WED SEP 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ003-NJZ013-020-022-023-027-240800-
INLAND SUSSEX-WESTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
400 AM EDT WED SEP 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

MINOR COASTAL FLOODING IS POSSIBLE NEAR THE TIMES OF HIGH TIDE
FRIDAY EVENING THROUGH SUNDAY EVENING WITH THE HIGHEST RISK FOR
TIDAL FLOODING POSSIBLY CENTERING ON THE SUNDAY EVENING HIGH TIDE
CYCLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-240800-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
400 AM EDT WED SEP 23 2015

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A PERSISTENT ONSHORE FLOW WILL ENHANCE THE LIKELIHOOD OF
DANGEROUS RIP CURRENTS THROUGH THIS WEEKEND WITH A RESIDUAL
ELEVATED RISK IMPACT REMAINING INTO EARLY NEXT WEEK.

MINOR COASTAL FLOODING IS POSSIBLE NEAR THE TIMES OF HIGH TIDE
FRIDAY EVENING THROUGH SUNDAY EVENING WITH THE HIGHEST RISK FOR
WIDESPREAD TIDAL FLOODING POSSIBLY CENTERING ON THE SUNDAY EVENING
HIGH TIDE CYCLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-240800-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
400 AM EDT WED SEP 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS THE POTENTIAL FOR A FEW GALE FORCE GUSTS LATE FRIDAY
INTO LATE SUNDAY, MAINLY FOR THE DELAWARE AND SOUTHERN NEW JERSEY
ATLANTIC COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-240800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
400 AM EDT WED SEP 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 drought. Local standard time, as filed.

Drought, Morris

When
September 23, 11:00 AM EST to September 30, 11:59 PM EST
Where
Morris forecast zone
Reported by
State Official
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

Drought, Hunterdon

When
September 23, 11:00 AM EST to September 30, 11:59 PM EST
Where
Hunterdon forecast zone
Reported by
State Official
Coordinates
40.567, -74.912 (the zone’s center; the record gives no point)

Drought, Somerset

When
September 23, 11:00 AM EST to September 30, 11:59 PM EST
Where
Somerset forecast zone
Reported by
State Official
Coordinates
40.564, -74.616 (the zone’s center; the record gives no point)

Drought, Middlesex

When
September 23, 11:00 AM EST to September 30, 11:59 PM EST
Where
Middlesex forecast zone
Reported by
State Official
Coordinates
40.440, -74.409 (the zone’s center; the record gives no point)

Drought, Mercer

When
September 23, 11:00 AM EST to September 30, 11:59 PM EST
Where
Mercer forecast zone
Reported by
State Official
Coordinates
40.283, -74.702 (the zone’s center; the record gives no point)

Drought, Western Monmouth

When
September 23, 11:00 AM EST to September 30, 11:59 PM EST
Where
Western Monmouth forecast zone
Reported by
State Official
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Drought, Western Ocean

When
September 23, 11:00 AM EST to September 30, 11:59 PM EST
Where
Western Ocean forecast zone
Reported by
State Official
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

Drought, Eastern Monmouth

When
September 23, 11:00 AM EST to September 30, 11:59 PM EST
Where
Eastern Monmouth forecast zone
Reported by
State Official
Coordinates
40.288, -74.158 (the zone’s center; the record gives no point)

Drought, Eastern Ocean

When
September 23, 11:00 AM EST to September 30, 11:59 PM EST
Where
Eastern Ocean forecast zone
Reported by
State Official
Coordinates
39.866, -74.250 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2015Every state in 2015This day in weather historyWarnings in New Jersey, September 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599107, 599108, 599109, 599110, 599111, 599112, 599113, 599114, 599115.